MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 300912
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 10 ml ll eurographics contained foreign matter.It was reported that for one of our lyophilized products, we have observed an increased occurrence of cellulose fibers in the reconstituted product, which we are currently investigating.As part of this investigation, we are retracing the steps involved in the reconstitution process.In this context, we would like to exclude potential sources of the fibers.This includes syringes used for reconstitution from bd, as the individual packaging is partially made of cellulose.Response required from for our investigation: is the presence of cellulose fibers on or within the materials prior to opening the individual packaging known or considered possible? are you aware of any (increased) occurrence of cellulose fibers associated with this material? thank you for your prompt response.First of all, i would like to clarify that the request i have submitted is not a complaint, but we are asking for your support for an internal investigation.As part of our internal investigation, possible causes of contamination by cellulose fibres (300-800 m in length) in one of our lyophilized products after reconstitution of the product are to be discussed.The syringes mentioned below were used to reconstitute the lyophilized product with water for injection.We have identified the outer packaging of the syringes as a potential cause as it is made of cellulose.I will gladly provide you with the requested information as far as available.The reconstitution with accumulation of cellulose fibers was carried out on (b)(6) 2026.No samples are available.The request refers to a technically sound assessment on your part as to whether you are aware of an accumulation for the material mentioned, or whether there is a possibility that cellulose fibers from the packaging may be introduced into the syringe before it is used.The syringes are used in an analytical environment and only come into contact with water for injection (no contact with blood or medication).The syringes have been used.The cellulose fibers were not detected in the syringe, but in a downstream analysis.
 
Additional Manufacturer Narrative
Investigation results: since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A physical sample is required for a more thorough evaluation and potential root cause determination.We will continue monitoring the complaint trend for the product and symptom.This batch is considered in compliance with our product specification requirements.The complaint was not confirmed, and no capa evaluation was required.This complaint type will continue to be trended within the post-market surveillance process, and any determined escalation will be managed there.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24632027
Report Number1213809-2026-00129
Device Sequence Number9014874
Product Code FMF
UDI-Device Identifier00382903009121
UDI-Public(01)00382903009121
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number300912
Device Lot Number5112634
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown